Advice please

I think I've been fairly lucky and since being on these meds I've not suffered colds or sore throats etc., I had Rituixmab end of October and on the usual steroids and azathioprine, blood pressure meds. For last two days I've felt like I have really bad sore throat, ears, hot and cold, runny nose and watery eyes. Is there any over the counter meds I can take to help or do I just have to wait it out.

Thanks

Lou

8 Replies

oldestnewest
  • I find Lemsip very useful, I take it every 6 hours for the first 3 days, even if symptoms improve. As it contains Paracetamol, it doesn't usually interfere with the other medication but do check anyway before you take it, to be sure.

  • You also need to bear in mind any allergy you might have that cd give you the symptoms, in case it isn't the cold that causes them. Then Lemsip is not the way forward, an antihistamine would work instead.

  • My advice would be to ask your local pharmacist. Their knowledge is immense & they know more about possible drug interactions than most doctors. Hope you feel better soon. X

  • Definitely agree with Roobarb - pharmacists are a fount of info and invariably seem pleased to help. However, because steroids and azathioprine compromise one's immune system, make sure you see your doctor promptly if things don't begin to improve within a few days. Wish you better soon. x

  • Thanks for the help everyone, am really starting to feel sorry for myself which isn't me, I know we all feel bad most days and just plod. I'm still in my pjs and dressing gown, my whole body hurts but I can't rest.

  • Bless u. Justy remember, if u have APS managed with warfarin, try 2 avoid the Lemsip due 2 it containing aspirin. I find 'Buttercup Syrup' brilliant 4 coughs, sore throats & colds so maybe it's worth a try 4 u. feel better soon.

  • I spoke to my GP earlier today and he said it sounds like full blown flu but he wanted to come and see me. He came out and said that with my other health issues he wanted to give me a full check. He took bloods and my blood pressure was low (unusual for me it's normally up even with 4 meds), he thinks this could be contributing to feel unsteady as I'm struggling to walk. For now it's treat as flu and he will get in touch if anything going on with my bloods. He said if I start to feel worse to ring. I feel so pathetic as I can't do anything, being diabetic I've got another complication and even though I'm not eating I'm needing quite a lot of insulin.

    He said just paracetamol with the other stuff I'm on but Sher I had buttercup syrup in for my son (my mum gave us this when we were little) so I've had some and it's helped the throat a bit -- thank you.

    Hope I feel better soon and thank you all for help and advice.

  • My nan used 2 swear by it bless her, glad it's eased the throat, at least that's something! Hopefully everything else will follow suit ;0)

You may also like...